MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, RBC SET
Model Number 80406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
During set up for a collection, the operator received a pressure test error.It was noted that the diversion bag was full of air.The operator ended the set up.There was not a donor connected at the time of the alarm, therefore no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the customer submitted five photographs in lieu of the disposable set to aid investigation.One photo show a product bag and confirms the material number, 80406 and lot number 2111184151.Two photos confirm the sample bag is inflated.One photo shows the trima screen and confirms the alarm pressure test error was received.Another photo shows the donor line and sample bag line and it is noted that the blue clamp is in the open position, the white pinch clamp on the donor line is in the closed position and the tubing does not look skewed in the clamp, and the white clamp on the sample bag line is noted to be in the open position.A disposable complaint history search was performed for this lot and there is one other similar reported incident from this customer documented in report 1722028-2022-00334.The run data file (rdf) was analyzed for this event.Run data file analysis confirmed a ¿pressure test error¿ alert was generated once during the tubing set test.Analysis showed that this alert was generated because the access pressure sensor reading decreased more than expected after slight pump movement while the tubing set was positively pressurized.At the ¿pressure test error¿ alert screen, the operator was prompted to: ¿verify: - the clamps on the donor line and sample bag line are closed - no air is in the sample bag - the pump headers are loaded correctly - the cassette is loaded correctly - there are no obstructions behind the cassette or cassette tray - the ref selected matches tubing set loaded¿ based on the analysis of the run data file, it is suspected this ¿pressure test failure¿ alert was generated because the pinch clamp on the sample bag line was likely not properly occluding the line.If the clamp on the sample bag line is not properly occluding the line during the tubing set test, air can have a pathway to enter the sample bag.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
During set up for a collection, the the operator received a pressure test error.It was noted that the diversion bag was full of air.The operator ended the set up.There was not a donor connected at the time of the alarm, therefore no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the customer submitted five photographs in lieu of the disposable set to aid investigation.One photo show a product bag and confirms the material number, 80406 and lot number 2111184151.Two photos confirm the sample bag is inflated.One photo shows the trima screen and confirms the alarm pressure test error was received.Another photo shows the donor line and sample bag line and it is noted that the blue clamp is in the open position, the white pinch clamp on the donor line is in the closed position and the tubing does not look skewed in the clamp, and the white clamp on the sample bag line is noted to be in the open position.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: the customer submitted five photos in lieu of the disposable set to aid investigation.One photo shows a product bag and confirms the material and lot numbers.Two photos confirm the sample bag is inflated.One photo shows the trima screen and confirms the alarm pressure test error was received.This picture also shows the cassette fully loaded on the trima device, and the return pump header and collect pump header appear to be loaded in their raceways correctly.No kinks are observed in the visible lines.One picture shows the line from cassette leading in the centrifuge, and the donor and inlet lines.The blue pinch clamp on the donor line is noted to be in the open position, the white pinch clamps appear to be closed but not occluding the lines very well.They do not appear to be skewed.The customer also returned an unused trima accel set for investigation.Initial observations noted the white pinch clamp on the donor line to be in the closed position.The white pinch clamp to the sample bag and the blue pinch clamp at the manifold were both in the open position.No air was noted in the sample bag upon receipt of the set.The set was successfully loaded onto a trima device in the laboratory.Pressure tests were completed without incident and the system proceeded to ac prime.The set was unloaded from the trima device, and the donor line was flow tested with all 3 clamps (2 white and 1 blue) in the closed position.The clamps were found to successfully occlude the donor line when in the closed position.In summary, no disposable defects were identified.A disposable complaint history search was performed for this lot and there is one other similar reported incident from this customer documented in report 1722028-2022-00334.The run data file (rdf) was analyzed for this event.Run data file analysis confirmed a ¿pressure test error¿ alert was generated once during the tubing set test.Analysis showed that this alert was generated because the access pressure sensor reading decreased more than expected after slight pump movement while the tubing set was positively pressurized.At the ¿pressure test error¿ alert screen, the operator was prompted to: ¿verify: - the clamps on the donor line and sample bag line are closed - no air is in the sample bag - the pump headers are loaded correctly - the cassette is loaded correctly - there are no obstructions behind the cassette or cassette tray - the ref selected matches tubing set loaded¿ based on the analysis of the run data file, it is suspected this ¿pressure test failure¿ alert was generated because the pinch clamp on the sample bag line was likely not properly occluding the line.If the clamp on the sample bag line is not properly occluding the line during the tubing set test, air can have a pathway to enter the sample bag.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Corrective action: terumo bct has an existing corrective action for this failure to reduce the potential for recurrence.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: a clamp malfunction where the clamp skews to the side as it is closed - the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt, or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key15715123
Report Number1722028-2022-00354
Device Sequence Number4897234
Product Code GKT
UDI-Device Identifier05020583804067
UDI-Public05020583804067
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number80406
Device Catalogue Number5804061
Device Lot Number2111184151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2022
Supplement Date Received by Manufacturer11/16/2022
12/15/2022
01/10/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/22/2022
12/16/2022
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown